MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE TEMPERATURE-SENSING FOLEY CATHETER; TEMPERATURE SENSING FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE TEMPERATURE-SENSING FOLEY CATHETER; TEMPERATURE SENSING FOLEY CATHETER
Model Number 119112
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the foley catheter balloon could not be inflated as the sterilized water was injected, due to water leakage from an unknown part of the catheter.Per follow-up information received from ibc on 06dec2021, stated that the catheter fell out because balloon did not inflate.Per sample evaluation results received on 27may2022, it was reported that the inflation notch on the foley catheter was found to be too small.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheter balloon could not be inflated as the sterilized water was injected, due to water leakage from an unknown part of the catheter.Per follow-up information received from ibc on 06dec2021, stated that that the catheter fell out because balloon did not inflate.Per sample evaluation results received on 27may2022, it was reported that the inflation notch on the foley catheter was found to be too small.
 
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related.1sample were confirmed to exhibit the reported failure.The reported failure is considered out of specification as the reported failure was reproduced.The product was not used for patient treatment.The product caused the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), used three-way temp sensing foley catheter.Visual inspection of the sample noted attempt to inflate the balloon with 10ml of methylene blue solution (3 drops 1% aq methylene blue per 100ml of distilled water) observed the solution backing up in the catheter shaft and leaked out of the eyelet confirming a lumen to lumen leakage.This is considered a failure "cuts in lumens are not allowed.The eyes piercing must not penetrate the inflation lumen and must be properly formed.Bends are not allowed in the inflation lumen." also noted dissected the balloon to verify the notch perforation noted that the notch measuring (0.015") on the return sample.This is consider a failure "verify that the eyes piercing is complete".A potential root cause for this failure mode could be ¿notch design (id undersized) § notch placement (nicks drainage lumen)§ no notch".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile unless package is opened or damaged.Warning: do not use ointments or lubricants having a petrolatum base.They will damage silicone and may cause balloon to burst.Caution: do not aspirate urine through the drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single use only.Do not reuse.Do not resterilize.Warning: this product should never be connected to the temperature monitor or connected to a cable during an mri procedure.Failure to follow this guideline may result in serious injury to the patient.It is important to closely follow these specific conditions that have been determined to permit the examination to be conducted safely.Any deviation may result in a serious injury to the patient.Caution: as with all temperature probes, in the presence of rf energy sources, local heating, temperature errors, and probe damage may occur.Do not stretch catheter.This will cause repositioning of probe.Do not use stylet.This will cause stretching of catheter.For urological use only.Valve type: use luer slip syringe.Do not use needle.Recommended inflation capacities 8 fr.And 10 fr.(3cc balloon): use 3.5cc sterile water 12 fr.(5cc balloon): use 5.5cc sterile water 14 fr.And larger (5cc balloon): use 10cc sterile water do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Caution: aggressive traction, particularly in the presence of suturing, is not recommended for 100% silicone balloon foley catheters.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Note: compatible only with the bard criticore monitor, bard urotrack 224 monitor, and other 400-series temperature monitors.Interchangeability + 0.2oc at 37oc." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.

Brand Name
BARDEX® ALL-SILICONE TEMPERATURE-SENSING FOLEY CATHETER
Common Device Name
TEMPERATURE SENSING FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14732618
Report Number1018233-2022-04710
Device Sequence Number5800699
Product Code EZL
UDI-Device Identifier00801741046018
UDI-Public(01)00801741046018
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2025
Device Model Number119112
Device Catalogue Number119112
Device Lot NumberNGEW1921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/27/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown